Greetings to my trusty and long suffering Compatriots here.
What do you think about this one..? (reminds me of the lyrics from an R.E.M. song..)
After several months of hovering around 6-7 mgpd Preds with no significant let-up from the usual low level pain, stiffness (and regular pockets of deathly fatigue), for the past couple of weeks I've upped the Preds back to 7.5 mgpd - but again with no significant improvement. So, I was preparing myself to 'up' them again maybe to 10 mgpd despite feeling quite 'woozy', which I attribute to the higher dose of Preds more than anything. Yes, I know it's a trade-off...
Then, as if by magic, sudden and miraculous relief from the morning symptoms (pain, stiffness) for the last couple of days. The difference really is 'Night and Day' (excuse the pun). My body (and brain) feel dramatically more relaxed, none of the mental and physical 'Jangly Frazzledness' - feeling virtually normal and quite energised - I'd forgotten what this is like (this has happened a couple of times on the Journey, independent of anything else).
And... all of this having (maybe a bit adventurously?) decided to ditch the last-thing-at-night / 2 a.m / 4 a.m. 7.5 mg Pred-taking ritual to taking only 5 mg sometime the following morning - just to see if it made any difference. It absolutely has, almost to the point that I feel I could confidently ditch the Preds - or, maybe (more sensibly!), continue at 5 mgpd taken in the morning and see how it goes.
I know this goes against Best Advice for Pred tapering (7.5 to 5.0 = a massive 33% drop)... but my gut-feeling / intuition is telling me that the side-effects of the Preds might be outweighing any benefits at this stage, and / or that my sleepy adrenals are spluttering into action at long last (2-ish years into PMR).
I think I know what the experts here will say - take a bow 'Aunties' - and I take full responsibility for my actions and any consequences.
My main question is: can anyone throw some light on this paradox, i.e. suddenly feeling dramatically better DESPITE / AFTER quite a big and sudden drop in the daily Pred dosage - and has anyone else here experienced the same thing?
Many thanks all